To the Editor.
—In the September Archives (1982;142:1709-1711) Smith et al described a 58-year-old man with hyperthyroidism due to a thyrotropin (thyroid-stimulating hormone [TSH])—producing adenoma of the pituitary gland. We recently saw a patient with hyperthyroidism and an enlarged empty pituitary sella.
Report of a Case.
—A 37-year-old man with a five-week history of increased sweating, shakiness, and frequent, formed bowel movements, lost 11.30 kg. He denied having any history of goiter, iodine intake, or visual field disturbance, but he had had headaches for six months.Two years prior to examination the patient experienced depression, for which he received lithium carbonate therapy for two months. He had essential hypertension and was taking hydrochlorothiazide, propranolol hydrochloride, and prazosin hydrochloride with satisfactory results. The physical examination was remarkable for tachycardia of 120 beats per minute, an orthostatic BP change from 144/84 mm Hg supine to 100/60 mm Hg standing. The skin was